Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 509, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 19, 2006, 3:27 PM CDT for Madison County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2006, 3:27 PM CDT (20:27 UTC)
- Expired
- Aug 19, 2006, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Madison County, MO
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 302 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 973 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 192027 SVRLSX MOC123-192115- /O.NEW.KLSX.SV.W.0509.060819T2027Z-060819T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT SAT AUG 19 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON COUNTY IN SOUTHEAST MISSOURI * UNTIL 415 PM CDT * AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FREDERICKTOWN...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... JUNCTION CITY... FREDERICKTOWN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015 $$ GLASS
2 follow-up statements
000 WWUS53 KLSX 192056 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT SAT AUG 19 2006 MOC123-192115- /O.CON.KLSX.SV.W.0509.000000T0000Z-060819T2115Z/ MADISON MO- 355 PM CDT SAT AUG 19 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR MADISON COUNTY... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CATHERINE PLACE...OR ABOUT 8 MILES SOUTHWEST OF FREDERICKTOWN...MOVING SOUTHEAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...SOUTHERN FREDERICKTOWN AND RURAL PORTIONS OF WEST CENTRAL MADISON COUNTY. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015 $$ GLASS
000 WWUS53 KLSX 192120 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 415 PM CDT SAT AUG 19 2006 MOC123-192125- /O.EXP.KLSX.SV.W.0509.000000T0000Z-060819T2115Z/ MADISON MO- 418 PM CDT SAT AUG 19 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 415 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER APPEARED TO BE SEVERE. AT 415 PM...THUNDERSTORMS EXTENDED FROM ARCADIA TO AROUND 5 MILES SOUTH OF FREDERICKTOWN...MOVING SOUTHEAST AROUND 10 MPH. HEAVY RAINFALL WILL ACCOMPANY THESE STORMS WHICH MAY RESULT IN STANDING WATER ON ROADS AND CREEKS RISING RAPDILY TO NEAR BANKFULL. MOTORISTS SHOULD USE CAUTION WHEN TRAVELING AND AVOID LOW WATER CROSSINGS. LAT...LON 3764 9052 3746 9055 3732 9028 3756 9015 $$ GLASS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:51 PM CDT, 36 minutes earlier.
Area forecast discussion, Aug 19, 2:51 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 251 PM CDT SAT AUG 19 2006 .DISCUSSION... SHORTWAVE THAT STRETCHED FROM NORTH CENTRAL IOWA TO SOUTHWEST KANSAS AT 12Z WILL APPROACH AREA THIS EVENING AND PROVIDE LIFT...ALTHOUGH WITH COLD FRONT NOW SOUTH AND EAST OF THE AREA...BELIEVE BEST CHANCES OF MEASURABLE PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN THIRD OF THE CWA. IN ADDITION...TO ISOLATED/SCATTERED PRECIPITATION OVERNIGHT...WILL LIKELY SEE SOME PATCHY FOG DEVELOP SIMILAR TO LAST NIGHT. TEMPERATURES WILL VARY WIDELY FROM LOWER 70S ACROSS THE SOUTH TO LOWER 60S ACROSS THE FAR NORTHWEST. AS NOTED BY PREVIOUS FORECAST SHIFT...MODELS HAVE COME INTO BETTER AGREEMENT ON KEEPING SOUTHWARD PENETRATION OF SURFACE HIGH INTO THE MID MISSISSIPPI RIVER VALLEY AT BAY UNTIL TUESDAY. THEREFORE WITH A MUCH WEAKER TROUGH PROGGED ACROSS THE UPPER GREAT LAKES REGION...ONLY A SLIGHT SOUTHERN DISPLACEMENT OF THE DRY AND MORE STABLE AIR MASS ACROSS THE UPPER MIDWEST WILL RESULT IN THE BAROCLINICITY AND MOISTURE AXIS REMAINING NEAR THE SOUTHERN PORTION OF THE CWA THROUGH MONDAY. WITH SEVERAL MORE SHORTWAVES PROGGED TO MOVE THROUGH THE AREA DURING THIS TIME FRAME...IT IS CERTAINLY BELIEVABLE THAT MODELS PRODUCE QPF OVER SOUTHERN SECTIONS OF THE CWA. THE COVERAGE HOWEVER IS QUESTIONABLE GIVEN POST FRONTAL NATURE OF THIS PRECIPITATION EVENT AND THEREFORE POPS WERE NOT CHANGED DRAMATICALLY FROM THE PREVIOUS FORECAST. AS FOR TEMPERATURES...GIVEN UPSTREAM OBSERVATIONS IN IOWA THIS AFTERNOON BELIEVE SUNDAYS HIGH TEMPERATURES WILL BE IN THE LOWER 80S ACROSS MOST OF THE CWA. FOLLOWED A BLEND OF GUIDANCE FOR THE REST OF THE FORECAST...WITH SLIGHTLY WARMER TEMPERATURES AT NIGHT FOR LOCATIONS THAT WILL EXPERIENCE THE MOST CLOUD COVER. HIGH PRESSURE FINALLY BUILDS SOUTH ACROSS THE REGION ON TUESDAY AND WEDNESDAY WITH CLEARING SKIES AND SEASONABLE TEMPERATURES. ALTHOUGH AS THE CENTER OF THE HIGH MOVES EAST ON THURSDAY...WARM AIR ADVECTION WILL BEGIN WITH MODELS PRINTING OUT SOME QPF THURSDAY NIGHT/FRIDAY MORNING AS LOW LEVEL JET TRANSPORTS MOISTURE BACK ACROSS THE CWA. ONLY ADDED SLIGHT CHANCES FOR THURSDAY NIGHT AT THIS POINT. LOOKS LIKE NEXT FRIDAY COULD BE A VERY WARM DAY...AHEAD OF ANOTHER COLD FRONT THAT IS NOW FORECAST TO SLIP SOUTH INTO THE AREA JUST IN TIME FOR NEXT WEEKEND. CVKING && .AVIATION... FOR THE 18Z TAFS...ALOT OF UNCERTAINTIES CONT WITH THIS NEW SET OF TAFS. WK CDFNT ATTM APPEARS TO BE ON THE VERGE ON PASSING THRU THE STL AREA WHILE ANOTHER RESIDUAL OUTFLOW BNDRY STRETCHED FM SRN IL ACRS SE MO. A FEW ELEVATED SHRA HAVE DEVELOPED JUST EAST OF KSTL AND THESE SHUD CONT MOVING TO THE EAST. GOOD HEATING SHUD OCCUR INVOF OF THE SRN BNDRY AND BELIEVE THIS SRN BNDRY TO THE SOUTH OF THE TAF SITES WILL BE THE MAIN FOCUS FOR SHRA/TSRA. ELSEWHERE WE SHOULD SEE A MIX OF DIURNAL CU AND BKN MID/HI CLDS THRU EARLY EVENING. COULD SEE BKN MVFR CIGS IN KUIN THIS AFTERNOON GIVEN PROXIMITY OF LOWER CLOUDS TO THE NORTH. ANTICIPATING THAT AS NLY FLOW DEEPENS LATER TNGT THE STRATUS TO OUR NORTH ACRS IA AND NRN IL SHUD EVENTUALLY ADVECT SWD ACRS THE REGION. GLASS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 73 84 66 84 / 20 20 10 10 QUINCY 64 79 59 82 / 20 10 10 0 COLUMBIA 66 82 63 84 / 20 20 10 10 JEFFERSON CITY 68 83 63 84 / 20 20 10 10 SALEM 70 82 63 83 / 30 20 10 20 FARMINGTON 71 84 67 81 / 30 40 20 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 19, 3:17 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 317 PM CDT SAT AUG 19 2006 ILZ064-065-069-070-074-079-100>102-MOZ041-047>051-059>065-072>075- 084-085-099-201215- BOND IL-BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FAYETTE IL- FRANKLIN-GASCONADE-IRON-JEFFERSON-MADISON-MADISON IL-MARION IL- MONITEAU-MONROE IL-MONTGOMERY-OSAGE-RANDOLPH IL-REYNOLDS- ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY- STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 317 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. A FEW OF THE THUNDERSTORMS MAY BE QUITE STRONG AND CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY AND MONDAY AS SEVERAL DISTURBANCES RIDE ALONG A STATIONARY FRONT THAT WILL BE POSITIONED ACROSS NORTHERN ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS MISSOURI. ILZ058>060-095>099-MOZ018-019-026-027-034>036-042-052-201215- ADAMS IL-AUDRAIN-BROWN IL-CALHOUN IL-GREENE IL-JERSEY IL-KNOX- LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL-PIKE- PIKE IL-RALLS-SHELBY- 317 PM CDT SAT AUG 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:12 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Moniteau | 48 min |
| Aug 18, 7:17 PM CDT | Severe Thunderstorm Warning | LSX | Audrain | 43 min |
| Aug 18, 7:27 PM CDT | Severe Thunderstorm Warning | LSX | Ralls | 48 min |
| Aug 18, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Pike | 51 min |
| Aug 18, 7:56 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 49 min |
| Aug 18, 7:57 PM CDT | Severe Thunderstorm Warning | LSX | Callaway | 48 min |
| Aug 18, 8:25 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery | 34 min |
| Aug 18, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 60 min |
| Aug 18, 8:45 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 49 min |
| Aug 18, 9:04 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 56 min |
| Aug 18, 9:30 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.